MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM GLENOID BASEPLATE - Ø27X25

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM GLENOID BASEPLATE - Ø27X25
Model Number 04.01.0155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20-october-2025: reverse shoulder system 04.01.0155 glenoid baseplate - ø27x25 (k170452) lot 2201537: (b)(4) items manufactured and released on 25-may-2022 expiration date: 2027-05-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: revision performed nearly one year after the previous surgical intervention.The patient presented with persistent pain, and radiographic evaluation revealed that the baseplate and glenosphere were positioned suboptimally.This marks the third revision following the initial shoulder arthroplasty in (b)(6) 2024, with prior revisions addressing excessive lateralization and a subsequent infection.It is important to consider that each surgical procedure can significantly alter the anatomical and biomechanical environment of the shoulder joint.Repeated revisions may lead to progressive compromise of the glenoid bone stock and soft tissue envelope, which in turn can affect the ability to achieve stable and accurate implant positioning.Although the precise cause of the malposition remains undetermined, the cumulative impact of prior surgeries likely contributed to a more challenging fixation scenario, increasing the risk of suboptimal alignment of the baseplate and glenosphere.There is no reason to suspect a faulty device.
 
Event or Problem Description
The patient had a primary shoulder surgery on (b)(6) 2024.On (b)(6) 2024, the patient came in reporting tightness.The surgeon chose to decrease lateralization, by revising the lateralized glenosphere to a standard glenosphere.The surgeon also revised the liner and the surgery was completed successfully.Mdr 3005180920-2024-00640.On (b)(6) 2024, the patient came in due to signs of infection and the pathogen is unknown.The surgeon revised all medacta hardware and reimplanted permanent product.The surgery was completed successfully.Mdr 3005180920-2024-00885.On (b)(6) 2025, the patient came in reporting pain and the cause is unknown.The surgeon observed that the baseplate, and consequently the glenosphere, were malpositioned and the cause is unknown.The surgeon revised the medacta metaphysis and liner to medacta components and revised the medacta baseplate and glenosphere to competitor components.The surgery was completed successfully.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE - Ø27X25
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23532109
Report Number3005180920-2025-01067
Device Sequence Number9083486
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0155
Device Lot Number2201537
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale